Thursday, March 27, 2008

Back from the GI Department ...

Well, I'm back from the doctor, and he confirmed what I thought. I have about 5 or 6 ulcers in my esophagus, drug induced. I really need to do a better job at taking my pills. So, he prescribed me some lidocaine to help with the pain. He wants me off my meds until I heal, but I can resume taking them in 7-10 days, but I must make sure I take a full glass of water before and after taking them. As far as the blood in the stool goes, he saw no issues there, it must have been coincidental and could have been a hemorrhoid or something, but since I've never had one before, I didn't know.

If anything good came out of this, I was terrified of the IV for my jaw surgery. I had one today and it wasn't so bad, so that is one less worry I have for my upcoming surgery.

5 comments:

Michelle said...

So glad to hear everything is okay. You sound much calmer than me, I always tend to worry. Usually way too much!
When is your surgery again?

Heather said...

Glad everything went ok. I would have been a wreck. Ulcers on your esophogus sounds painful. Hope you feel better soon and that this doesn't happen to you again.

Katherine said...

Always something to stay on top of,eh? Kudos to you for doing so much homework and making sure things were looked into, and sure hope this clears up quickly!

Here you about the IV concerns. Beat the crap out of me but keep sharp pokey things out of it :)

stephanie said...

How scary!! I'm glad you were able to figure everything out. If I'm understanding it right (I have acid reflux, and blood in the stool is something I have to look out for) the blood was from your ulcers, passing through your body. Or, hopefully :)

Feel better!

Stephanie said...

Thanks everyone for your comments! I am much better now, it was a long week, and painful, but I got through it. The blood was most likely unrelated, because it was fresh red blood. If it was from my ulcers it would have gone through my digestive system and have been brown. Just coincidental I guess, but I haven't seen any since, so everything is OK.